Alert archive / Tennessee / River Flood Warnings in 2017

River Flood Warning 3, NWS Nashville, TN

April 22, 2017Cheatham County, Tennessee

NWS Nashville, TN issued this river flood warning at Apr 22, 2017, 10:09 AM CDT for Cheatham County, Tennessee. It took effect at Apr 22, 2017, 5:57 PM CDT. It was in force for 29 hr.

The area

The outline as issued.

The facts

Issued
Apr 22, 2017, 10:09 AM CDT (15:09 UTC)
In effect from
Apr 22, 2017, 5:57 PM CDT
Expired
Apr 23, 2017, 11:04 PM CDT
In force
29 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
Minor

County Cheatham County, TN

The radar

The Nashville radar (KOHX), 50 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Harpeth River near Kingston Springs (KINT1). The gauge peaked at 20.56 ft at Apr 22, 2017, 4:00 PM CDT.

actionminormoderate102004/2204/2304/2404/25
Action stage
18 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03434500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

804 
WGUS44 KOHX 221509
FLWOHX
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Nashville TN
1009 AM CDT Sat Apr 22 2017

...The National Weather Service in Nashville, Tn has issued a flood warning for 
the following rivers in Middle Tennessee...

  Harpeth River Near Kingston Springs AFFECTING Cheatham County

. Heavy rains over the last 24 hours have caused the Harpeth River to rise.
Additional heavy rain this afternoon and evening along with runoff will
cause the river to move into flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC021-230309-
/O.NEW.KOHX.FL.W.0003.170422T2257Z-170424T0404Z/
/KINT1.1.ER.170422T2257Z.170423T0600Z.170423T2204Z.NO/
1009 AM CDT Sat Apr 22 2017

The National Weather Service in Nashville, Tn has issued a 

* Flood Warning for 
  The Harpeth River Near Kingston Springs
* From this afternoon until Sunday evening.
* At 09AM Saturday the stage was...12.5 feet and rising.
* Minor flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast to rise above flood stage by late this afternoon and continue to rise
  to near 24.2 feet by after midnight tonight. The river will fall below flood 
  stage by tomorrow afternoon.
* At 26.0 feet...Portions of Cedar Hill Road become inundated.
* At 25.0 feet...The access road to the Narrows of the Harpeth State Park begins
  to be inundated.
* At 22.0 feet...Portions of Mound Creek Road become inundated.
* At 20.0 feet...Flooding of the Kingston Springs City Park begins and water 
  approaches Pinnacle Hill Road and East Kingstons Springs Road. Several 
  secondary roads near the river become impassable.
* At 18.0 feet...Low lying areas of the Narrows of the Harpeth State Park become
  inundated.
* At 16.0 feet...Agricultural land and low lying areas adjacent to the river 
  begin to be inundated.



&&

LAT...LON  3630 8712 3617 8710 3613 8700 3604 8704
      3614 8724 3631 8720             



$$
1 follow-up statement
397 
WGUS84 KOHX 230205
FLSOHX
Flood Statement
National Weather Service Nashville TN
905 PM CDT Sat Apr 22 2017

...The flood warning is cancelled for the following rivers in Tennessee...
 
  Harpeth River Near Kingston Springs AFFECTING Cheatham County
 
. Water levels have fallen just below flood stage on the Harpeth at 
Kingston Springs. The Warning will be cancelled, but a flood advisory
will be in effect. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC021-230235-
/O.CAN.KOHX.FL.W.0003.000000T0000Z-170423T0130Z/
/KINT1.1.ER.170422T1908Z.170422T2030Z.170422T2306Z.NO/
905 PM CDT Sat Apr 22 2017

The Flood Warning is cancelled for
  The Harpeth River Near Kingston Springs
* At 8 PM Saturday the stage was 19.3 feet.
* Flood stage is 20.0 feet.
* At 22.0 feet...Portions of Mound Creek Road become inundated.
* At 20.0 feet...Flooding of the Kingston Springs City Park begins and water 
  approaches Pinnacle Hill Road and East Kingstons Springs Road. Several 
  secondary roads near the river become impassable.
* A Flood Advisory will replace this warning. 


&&

LAT...LON  3630 8712 3617 8710 3613 8700 3604 8704
      3614 8724 3631 8720             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Apr 22, 3:09 AM CDT, 7 hours earlier.

Area forecast discussion, Apr 22, 3:09 AM CDT, 7 hours before
Area Forecast Discussion
National Weather Service Nashville TN
309 AM CDT Sat Apr 22 2017

.DISCUSSION...

Showers and thunderstorms yesterday produced quite a bit of
rainfall across the area, with amounts from a quarter inch in the
northwest up to around 2.5 inches in areas south of I-40 per MRMS
data. 1 to 3 inches of additional rainfall with some locally
higher amounts will be possible today, so the flash flood watch
will remain in effect and flooding will be the primary concern
with showers and thunderstorms today.

Ongoing MCS this morning has enough deep layer CAPE, pwat, as
well as a high freezing level to produce some good rainfall
rates/totals across the west and north. A second wave of precip
will move in this afternoon, and mainly impact the south and east
in the warm sector. The chances for severe storms look to be
during this time in the afternoon as temperatures warm south of
the front and allow the atmosphere to become more unstable.
Damaging winds and hail will be the primary threat with stronger
storms, but the atmosphere will have to recover after this MCS
passes this morning. Models had the precip from this morning
moving through later before sunrise, so it looks like we may have
a little more time to destabilize later this morning and early
afternoon. If the surface recovers and warms towards the highest
model guidance, low level lapse rates may be steep enough to help
low level instability and can not rule out an isolated tornado.
As mentioned yesterday, however, flooding will be the main concern
especially in areas receiving higher rainfall amounts yesterday
south of I-40. With the upper low nearby and a strong mid level
jet, storm motions should be around 30 knots, but training of
convection over the same areas could produce a high risk for flash
flooding. Further analysis of model soundings suggest once the
front sags southward, the severe threat will diminish and mainly
looking at trailing showers this evening and overnight. The
Plateau may see a bit more convection this evening before
switching over to showers overnight into Sunday.

The upper low will continue to dig southward overnight and into
Sunday, and the closed low will spin overhead through the day as
the upper jet helps it dig to the southeast. This will keep rain
chances in the forecast through the day, and eventually let up
Sunday evening. Lingering shower chances will mainly impact the
Plateau into Monday morning.

Shortwave ridging will move in later on Monday through late
Tuesday before an approaching trough brings southwest flow to the
upper levels Wednesday morning. Northwest zones may see some
showers move in Wednesday morning, but both the GFS and ECMWF have
the upper trough racing northeast, so showers and thunderstorms
may not impact the rest of the mid state until Wednesday late
afternoon/evening and overnight into Thursday.

Models begin to diverge quite a bit after Thursday morning, so
mainly went with consensus for now on the remainder of the
forecast. With southwest flow lingering aloft for the rest of the
long term, it wont take much to kick off some showers with a
shortwave in the upper flow, so mainly have chance pops hanging
around Thursday and Friday. Weirdly enough models begin to line up
again far out in the extended for Sunday as a large upper trough
moves in. Timing is still a bit off, but solutions are similar in
magnitude, so will be interesting to see how the next big wave
pans out next weekend.

&&

.AVIATION...
06Z TAF DISCUSSION.

For the next 24 hours, low pressure will move east along a stalled
front over the Tn Valley, creating poor flying wx. Widespread
showers and scattered thunderstorms will keep conditions mostly
IFR/MVFR. Numerous taf amendments should be expected as waves of
showers and storms create a lot of variability in cigs/vsbys. The
heaviest rainfall is expected to move across the area from 08Z-
16Z with some torrential downpours. Numerous showers will occur
other times as well, along with areas of fog and stratus.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      67  50  61  50  74 /  80  50  40  20   0
Clarksville    60  47  62  46  73 /  90  40  30  10   0
Crossville     70  49  58  48  67 /  90  80  70  40  10
Columbia       73  50  60  50  73 /  80  60  40  20   0
Lawrenceburg   75  51  60  50  72 /  80  60  50  20   0
Waverly        62  48  62  48  74 /  90  50  30  10   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through late tonight FOR Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......Barnwell
AVIATION........13
Hazardous weather outlook, Apr 22, 4:59 AM CDT, 5 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
459 AM CDT Sat Apr 22 2017

TNZ005>011-023>034-056>066-075-077>080-093>095-231000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
459 AM CDT Sat Apr 22 2017

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

A Flash Flood Watch will continue to be in effect for all of
Middle Tennessee through 4 AM CDT Sunday morning. Heavy rainfall
and localized flooding will be possible.

Some strong to severe thunderstorms are expected, especially
during the afternoon hours south of I-40. Main concerns will be
damaging winds and large hail.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be necessary through Saturday night.

Spotter Thunderstorm Reporting Criteria
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 inch
Winds > 50 MPH (Measured)
Structural Damage
Trees or Power Lines Down

In the hours before

Local storm report, Apr 22, 6:24 AM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
624 AM CDT SAT APR 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     FLOOD            NOLENSVILLE             35.95N  86.65W
04/22/2017                   WILLIAMSON         TN   TWITTER

            TSPOTTER REPORT OF FLOODING ON PARTS OF CLOVERCROFT
            ROAD NEAR NOLENSVILLE ROAD. HOUSE SURROUNDED BY WATER ON
            NOLENSVILLE PARK ROAD.

&&

EVENT NUMBER OHX1700447

SHAMBURGER
Local storm report, Apr 22, 7:10 AM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
710 AM CDT SAT APR 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 AM     FLOOD            2 WNW NOLENSVILLE       35.96N  86.67W
04/22/2017                   WILLIAMSON         TN   TWITTER

            BACKWATER FLOODING FROM MILL CREEK COVERING PART OF THE
            INTERSECTION OF SUNSET ROAD AT NOLENSVILLE ROAD

&&

EVENT NUMBER OHX1700448

SHAMBURGER
Local storm report, Apr 22, 7:20 AM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
720 AM CDT SAT APR 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     FLASH FLOOD      5 E BRENTWOOD           36.01N  86.70W
04/22/2017                   DAVIDSON           TN   TWITTER

            CULBERTSON ROAD UNDER WATER AND IMPASSIBLE NEAR
            NOLENSVILLE ROAD

&&

EVENT NUMBER OHX1700449

SHAMBURGER
Local storm report, Apr 22, 7:21 AM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
721 AM CDT SAT APR 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     FLASH FLOOD      LA VERGNE               36.00N  86.57W
04/22/2017                   RUTHERFORD         TN   EMERGENCY MNGR

            MULTIPLE ROADS CLOSED IN LA VERGNE DUE TO HIGH WATER

&&

EVENT NUMBER OHX1700450

SHAMBURGER
Local storm report, Apr 22, 7:27 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
727 AM CDT SAT APR 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 AM     FLOOD            5 SSW FRANKLIN          35.86N  86.89W
04/22/2017                   WILLIAMSON         TN   TWITTER

            TSPOTTER REPORT OF KITTRELL ROAD FLOODED NEAR HUNTER
            ROAD

&&

EVENT NUMBER OHX1700451

SHAMBURGER
Local storm report, Apr 22, 7:40 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
740 AM CDT SAT APR 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     FLOOD            NOLENSVILLE             35.95N  86.65W
04/22/2017                   WILLIAMSON         TN   TWITTER

            TSPOTTER REPORT OF FLOODING ON PARTS OF CLOVERCROFT
            ROAD NEAR NOLENSVILLE ROAD. HOUSE SURROUNDED BY WATER ON
            NOLENSVILLE PARK ROAD.

0705 AM     FLOOD            2 WNW NOLENSVILLE       35.96N  86.67W
04/22/2017                   WILLIAMSON         TN   TWITTER

            BACKWATER FLOODING FROM MILL CREEK COVERING PART OF THE
            INTERSECTION OF SUNSET ROAD AT NOLENSVILLE ROAD

0715 AM     FLASH FLOOD      5 E BRENTWOOD           36.01N  86.70W
04/22/2017                   DAVIDSON           TN   TWITTER

            CULBERTSON ROAD UNDER WATER AND IMPASSIBLE NEAR
            NOLENSVILLE ROAD

0715 AM     FLASH FLOOD      LA VERGNE               36.00N  86.57W
04/22/2017                   RUTHERFORD         TN   EMERGENCY MNGR

            MULTIPLE ROADS CLOSED IN LA VERGNE DUE TO HIGH WATER

0725 AM     FLOOD            5 SSW FRANKLIN          35.86N  86.89W
04/22/2017                   WILLIAMSON         TN   TWITTER

            TSPOTTER REPORT OF KITTRELL ROAD FLOODED NEAR HUNTER
            ROAD

&&

EVENT NUMBER OHX1700447 OHX1700448 OHX1700449 OHX1700450 OHX1700451

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 8:20 PM CDTFlash Flood WatchOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more31 hr
Apr 22, 2:30 AM CDTAreal Flood AdvisoryOHXHickman, Humphreys, Perry3 hr
Apr 22, 3:54 AM CDTAreal Flood AdvisoryOHXCheatham, Dickson, Hickman, Williamson3 hr
Apr 22, 4:09 AM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Williamson4 hr
Apr 22, 5:06 AM CDTAreal Flood AdvisoryOHXHickman, Lewis, Maury, Williamson114 min
Apr 22, 5:19 AM CDTRiver Flood AdvisoryOHXDavidson12 hr
Apr 22, 5:26 AM CDTAreal Flood AdvisoryOHXHickman, Humphreys, Perry2 hr
Apr 22, 5:36 AM CDTRiver Flood AdvisoryOHXDavidson5 hr
Apr 22, 5:58 AM CDTAreal Flood AdvisoryOHXDavidson, Rutherford, Williamson, Wilson2 hr
Apr 22, 6:30 AM CDTRiver Flood AdvisoryOHXDavidson6 hr
Apr 22, 6:48 AM CDTAreal Flood AdvisoryOHXCumberland, Fentress, Overton, Putnam, White117 min
Apr 22, 6:52 AM CDTRiver Flood AdvisoryOHXDavidson10 hr
Apr 22, 7:15 AM CDTRiver Flood WarningOHXDavidson24 hr
Apr 22, 8:35 AM CDTRiver Flood WarningOHXHickman4 days
Apr 22, 8:49 AM CDTRiver Flood AdvisoryOHXMaury12 hr
Apr 22, 9:01 AM CDTAreal Flood AdvisoryOHXDavidson, Williamson119 min
Apr 22, 9:51 AM CDTAreal Flood AdvisoryOHXCumberland, Fentress3 hr
Apr 22, 10:17 AM CDTRiver Flood AdvisoryOHXHickman18 hr
Apr 22, 10:17 AM CDTRiver Flood AdvisoryOHXBedford18 hr
Apr 22, 10:22 AM CDTRiver Flood AdvisoryOHXDavidson10 hr
Apr 22, 10:22 AM CDTRiver Flood AdvisoryOHXDavidson7 hr
Apr 22, 10:29 AM CDTRiver Flood AdvisoryOHXDavidson, Williamson40 hr
Apr 22, 10:29 AM CDTRiver Flood AdvisoryOHXWilliamson26 hr
Apr 22, 10:29 AM CDTRiver Flood AdvisoryOHXWilliamson26 hr
Apr 22, 12:58 PM CDTRiver Flood AdvisoryOHXPerry9 hr
Apr 22, 1:53 PM CDTAreal Flood AdvisoryOHXDavidson, Rutherford, Sumner, Williamson, Wilson3 hr
Apr 22, 2:05 PM CDTFlash Flood WarningOHXHickman, Perry3 hr
Apr 22, 2:40 PM CDTFlash Flood WarningOHXWilson3 hr
Apr 22, 2:51 PM CDTSpecial Weather StatementOHXWayne39 min
Apr 22, 3:01 PM CDTSevere Thunderstorm WarningOHXLawrence, Lewis, Wayne44 min
Apr 22, 3:15 PM CDTFlash Flood WarningOHXGiles, Hickman, Lawrence, Lewis, Marshall, Maury and 1 more3 hr
Apr 22, 3:21 PM CDTTornado WarningOHXLawrence, Wayne24 min
Apr 22, 3:40 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence35 min
Apr 22, 3:48 PM CDTFlash Flood WarningOHXHickman, Williamson3 hr
Apr 22, 3:52 PM CDTTornado WarningOHXGiles, Lawrence23 min
Apr 22, 4:11 PM CDTTornado Warning Tornado observedOHXGiles34 min
Apr 22, 4:25 PM CDTSpecial Weather StatementOHXDavidson50 min
Apr 22, 4:43 PM CDTSpecial Weather StatementOHXGrundy47 min
Apr 22, 6:02 PM CDTAreal Flood AdvisoryOHXCoffee, Cumberland, DeKalb, Fentress, Grundy, Overton and 5 more118 min

Nearby

River Flood Warnings in Tennessee, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.